U.S. doctors online nowAsk doctors free
Lebanon
A 24-year-old male asked:

Why anafranil (clomipramine) causes memory problems?

2 doctor answers3 doctors weighed in
Dr. Patrick Tapia
Psychiatry 13 years experience
Anticholinergic med: Any medication that blocks acetylcholine receptors or reduces the amount of acetylcholine that is released as a neurotransmitter may promote cognitive dysfunction as anticholinergic medications reduce the cognition that is mediated by the cholinergic projection from the nucleus basalis of meynert to the forebrain, interestingly, alzheimer's dementia also decreases acetylcholine release.
Dr. Heidi Fowler
Psychiatry 25 years experience
Anafranil: “About 35 % of adults taking TCAs report some degree of memory impairment and about 54 % report having difficulty concentrating. TCAs are thought to cause memory problems by blocking the action of serotonin and norepinephrine — two of the brain's key chemical messengers.” REF: https://www.aarp.org/health/brain-health/info-05-2013/drugs-that-may-cause-memory-loss.html#quest1

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Lebanon
A 24-year-old male asked:

Are there any medications similar to anafranil (clomipramine)? Because anafranil (clomipramine) caused me memory problems.

3 doctor answers6 doctors weighed in
Dr. Douglas Bey
Psychiatry 57 years experience
Imipramine: Tofranil/imiptamine is probably closest.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 24, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.